Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 830, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 6:15 PM CST for Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 6:15 PM CST (00:15 UTC)
- Expired
- Dec 13, 2001, 7:00 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yazoo County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 5:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 569 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
639 WUUS54 KJAN 140016 SVRJAN MSC163-140100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 615 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 700 PM CST * AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BENTONIA...OR ABOUT 11 MILES SOUTH OF YAZOO CITY...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BENTONIA AT 620 PM CST THIS STORM WILL PRODUCE WINDS UP TO 60 MPH WHICH WILL DOWN TREES AND POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3278 9049 3262 9042 3276 9007 3298 9021
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 40 minutes earlier.
Area forecast discussion, Dec 13, 5:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS EVENING. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Local storm report, Dec 13, 5:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM AR FLOODING
12/13/01 ASHLEY SHERIFFS OFFICE REPORTED
FLOODING ON A FEW COUNTY
ROADS.Local storm report, Dec 13, 5:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0543 PM MS WIND DAMAGE
12/13/01 WARREN TREES AND A POWER LINE
DOWN IN SOUTHERN PART OF
COUNTY AROUND RED BONE.
REPORTED BY COUNTY EOC.Local storm report, Dec 13, 5:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM NEWELLTON LA WIND DAMAGE
12/13/01 TENSAS SHERIFFS OFFICE REPORTED
TREES DOWN...SOME FALLING
ON CARS AND CAUSING
DAMAGE.Local storm report, Dec 13, 5:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM LA FLOODING
12/13/01 WEST CARROLL SHERIFFS OFFICE REPORTED
SIGNIFICANT FLOODING OF
MANY COUNTY ROADS...WITH
SOME WATER ABOUT TO ENTER
SOME HOMES.Local storm report, Dec 13, 5:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM LA FLOODING
12/13/01 WEST CARROLL SHERIFFS OFFICE REPORTED
SIGNIFICANT FLOODING OF
MANY COUNTY ROADS...WITH
SOME WATER ABOUT TO ENTER
SOME HOMES.Local storm report, Dec 13, 5:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0558 PM EDWARDS MS 0.75 INCH HAIL
12/13/01 HINDS HINDS EOC REPORTED DIME
SIZE HAILThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:11 PM CST | Tornado Warning | JAN | Hinds, Madison | 49 min |
| Dec 13, 6:13 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 62 min |
| Dec 13, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| Dec 13, 6:34 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Dec 13, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 13, 6:52 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 28 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Rankin, Scott | 66 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Leake | 66 min |
| Dec 13, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Dec 13, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Dec 13, 7:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Dec 13, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Dec 13, 8:30 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 45 min |
| Dec 13, 9:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
| Dec 13, 9:30 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 90 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.